Brain tumours

A place for people affected by brain tumours or brain cancer to support one another, ask questions, and share their experiences.

Steroid induced psychosis after radiotherapy

Pam G
Posted by

I was diagnosed with a high grade glioma in March 2018, and had two frontal craniotomies, followed by 32 sessions of radiotherapy at which time I was placed on 8 mg Dexamethasone to prevent my brain swelling.  I then suffered from psychosis which came on very suddenly and was frightening for my family, and resulted in my admission to hospital. 

There is no information about this anywhere on the internet and I would like to know if anyone else has experienced this, and if there is any information on it in one of the Macmillan information sheets.

latchbrook
Posted by

Hi  and a very warm welcome to the online community

I'm very sorry to hear that you suffered from a steroid induced psychosis after radiotherapy. It must have been very frightening for you and your family.

This isn't something that I have any experience with but I noticed that your post had gone unanswered. This could be because nobody else in this group has experienced this or simply because they haven't seen your post yet. By replying to you it will 'bump' your post back to the top of the page where it may be seen by someone who has had this experience.

I haven't found anything about it in the information Macmillan has on brain tumours but if you click here you can have a look through yourself in case I've missed it.

You could also post your question in ask a nurse and one of the specialist cancer nurses will respond within 2 working days.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?

Pam G
Posted by

Dear latchbrook and Matt,

Thank you both for taking the trouble to reply.  I had mentioned to one of the oncology team at Guy’s hospital that there was nothing about this on the internet and that I couldn’t find anything in your publications so she asked me to contact you to find out.  I have followed the link which you supplied and I couldn’t find anything either.

I am coming to the conclusion that steroid induced psychosis must be very rare - given the number of members in the Brain tumour group.

Pam G

latchbrook
Posted by

Hi 

I'm sorry you couldn't find any information either. It might be a good idea to follow my other link and post your question in the ask a nurse section.

Alternatively you could give the Macmillan Support Line a call on 0808 808 0000. It's free to call and is available every day from 8 am to 8pm.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?